MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regp1717 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer "picc catheter with a hole below the red lumen near the valve portion of the catheter.".
 
Event or Problem Description
It was reported by the customer "picc catheter with a hole below the red lumen near the valve portion of the catheter".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed.One 5 fr dual lumen powerpicc solo catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.When the catheter lumens were pressurized with water, and a spraying leak was observed in the extension tubing of the red lumen, approximately 0.5 cm distal to the hub.A microscopic observation revealed a very small split in the extension leg tubing of the red lumen.A superficial abrasion was observed just proximal to and aligned with this split.The split was observed to taper radially with the exterior side of the split being longer than the interior side, suggesting the damage originated from an exterior source.The edges of the split were observed to be mostly straight with slightly curved corners.The fracture surfaces of the split were observed to be somewhat rough in texture, but mostly flat and even.The shape, location, and characteristics of the split and the surrounding area suggest the catheter tubing was likely damaged due to contact with a sharp, pointed, and/or metallic object.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15262401
Report Number3006260740-2022-03248
Device Sequence Number5602741
Product Code LJS
UDI-Device Identifier00801741029035
UDI-Public(01)00801741029035
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberN/A
Device Catalogue NumberCK000314
Device Lot NumberREGP1717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown